Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2003, 3:43 PM EDT for Hocking County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 16, 2003, 5:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 161947 FFWILN OHC073-162145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 343 PM EDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... HOCKING COUNTY IN OHIO... * UNTIL 545 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER FAR EASTERN HOCKING COUNTY. UP TO 2 1/2 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. THE STORMS PRODUCING THIS RAINFALL ARE DEVELOPING OVER THIS AREA AND THEN SLOWLY MOVING NORTH. WITH THIS AREA REMAINING FAVORABLE FOR FUTHER DEVELOPMENT...ADDITIONAL RAINFALL FROM 1 TO 3 INCHES IS EXPECTED THROUGH 6 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LOGAN... GREENDALE... CARBON HILL... MURRAY CITY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS AND CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. $$ FRANKS
1 follow-up statement
000 WGUS71 KILN 162056 FFSILN OHC073-162145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 456 PM EDT MON JUN 16 2003 ...A FLASH FLOOD WARNING CONTINUES FOR HOCKING COUNTY UNTIL 545 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... MURRAY CITY... CARBON HILL... GREENDALE... WHILE THE HEAVIEST RAIN HAS ENDED OVER EASTERN HOCKING COUNTY... MODERATE RAINFALL WAS STILL OCCURRING AS OF 4:55 PM. NO FLOODING PROBLEMS HAVE BEEN REPORTED...BUT RUNOFF FROM THE PREVIOUS VERY HEAVY RAINFALL IS REACHING AREA CREEKS. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. PLEASE REPORT ANY FLOODING TO COUNTY LAW ENFORCEMENT OFFICIALS TO RELAY TO THE NATIONAL WEATHER SERVICE. $$ FRANKS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:15 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT MON JUN 16 2003 SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE SOUTHERN AND CENTRAL FCST AREA THIS AFTERNOON ASSOCIATED WITH WEAK INV SFC TROF AND STRETCHED OUT VORT AXIS. WITH LIGHT MID FLOW DAMPING STORM MOTION...SOME EARLIER STORMS HAD PRODUCED SEVERAL INCHES OF RAIN IN LOCALIZED AREAS. AS TONIGHT PROGRESSES...THE 305 K ISENTROPIC SFC SHOWS WEAK/MOD LIFT WITH BEST SHIFTING TO E AND SE ALONG WITH LOWER SAT PR DEFS THERE AS WELL. ETA LOW LEVEL CONVERGENCE PATTERN MIRRORS THIS ALSO. GIVEN THIS...AUGMENTED WITH THE MOIST AIRMASS IN PLACE (PW/S AROUND 1.5 INCHES)...WILL CONTINUE FLOOD WATCH FOR CURRENT AREAS TONIGHT AND ADD THE CMH COUNTIES AS WELL. THE ETA SHOWS CONSIDERABLE QPF EVEN IN NW FCST AREA WITH A DISTURBANCE ROTATING AROUND UPPER LOW 06Z TO 12Z TONIGHT...BUT GFS KEEPS IT DRY. CONV/LIFT IS WEAKEST THERE EVEN WITH ETA AND FFG IS HIGHER SO WILL LEAVE THEM OUT OF WATCH FOR NOW. INV SFC TROF LINGERS THROUGH TUESDAY AS UPPER LOW/TROF MOVES ACROSS AREA WITH A SERIES OF DISTURBANCES. S/W PUSHES ACROSS WEST BUT BEST LOW LEVEL CONVERGENCE REMAINS EAST OF INV SFC TROF. CONSIDERING THIS...POPS OBVIOUSLY TRICKY. WILL GO LIKELY POPS IN EAST BUT KEEP HIGH CHANCE POPS IN WEST AT THIS TIME. WITH SLOW STORM MOVEMENT AGAIN...LOCALLY HEAVY RAIN A POSSIBILITY THROUGHOUT. THINKING TEMPS WILL BE SIMILAR TO T0DAY. NOT MANY CHANGES TO EXTENDED WITH DRYING TREND BY END OF WORK WEEK. .ILN... FLOOD WATCH FOR TONIGHT FOR ZONES INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065- 070>074-077>082-088
Hazardous weather outlook, Jun 16, 6:36 AM EDT, 9 hours 7 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 636 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. WITH THE GROUND ALREADY VERY MOIST...ANY HEAVY RAIN WILL LIKELY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT FOR SOUTHEAST INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY. PLEASE SEE CLEFFAILN FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY ACROSS THE ENTIRE AREA. A FLOOD THREAT WILL EXIST WITH ANY STORMS THAT PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 16, 12:12 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1212 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 2 N LEBANON OH FLASH FLOOD
06/16/03 WARREN MARKEY AND MILLER ROAD
COVERED WITH WATER...HIGH
WATER SIGNS UP
1157 AM 2 S MONROE OH FLOOD
06/16/03 BUTLER PRINCETON AND CASTLE HILL
ROADS CLOSED
RLGLocal storm report, Jun 16, 2:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
232 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 1 E JEFFERSONVILLE OH FLOOD
06/16/03 FAYETTE HIGH WATER ON SR 734 AND
41...REPORTED BY LAW
ENFORCEMENT.
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:58 AM EDT | Flash Flood Warning | ILN | Preble | 2 hr |
| Jun 16, 7:57 AM EDT | Flash Flood Warning | ILN | Preble | 2 hr |
| Jun 16, 9:47 AM EDT | Flash Flood Warning | ILN | Warren | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.